Doctor insights on:
Acne Minocin Minocycline
Minocin (minocycline) Side Effects: Nausea, vomiting, diarrhea, lightheadedness, dizziness, unsteadiness, drowsiness, mouth sores, or cough may occur. If any of these effects persist or worsen, notify your doctor. Sunburn (sun sensitivity), muscle pain, difficult or painful swallowing, change in the amount of urine, pink urine, brown/gray tooth discoloration, blue/gray/brown discoloration of the skin/lips/tongue/gums, numbness. ...Read more
Safe combination: As long as you have normal kidney and liver function this combination is completely safe. It is possible but unlikely that creatine and Adderall (dextroamphetamine and racemic amphetamine) together will cause you to feel jittery. If so you would feel an uncomfortable but safe edginess, addressed by reducing the dose of Adderall (dextroamphetamine and racemic amphetamine) or creatine. ...Read more
One of the most used: Minocycline and Doxycycline are very effective in treating acne, and are the first drugs I would use, coupled with topical benzoil peroxide. Blackheads are clogged pores and are the result of not thoroughly cleansing your face. Otc preparations frequently have a scrubbing preparation containing peach or apricot pits that are micropulverized. ...Read more
Maybe: I think Minocin (minocycline) can be helpful for inflammatory acne with a lot of redness, pustules and small cysts. If your acne is less severe, sometimes topical agents will take care of the problem. If your acne is worse with evidence of scarring, Accutane would be an option. I would see a dermatologist for an evaluation and acne treatment plan. Lana long, M.D. ...Read more
No.: The generic is as good. Have not written an rx for the non-generic in years. ...Read more
Yes.: While some people respond better to other drugs, this is a reasonable first try with little side-effect potential. ...Read more
Can minocin make acne worse? What's the process (i took minocycline for 3 months, not impressed by the results, even got acne where I never had before
Not effective 4 you: Minocycline is a commonly used oral medication for acne and it is quite good, but does not work for everyone. It should not make the acne worse. However, your acne may have just progressed/worsened on its own and Minocycline was not effective and so may seem like it made things worse. I would consult doc gain for other option as there are quite a few. Good luck. ...Read more
Minocin-tetracycline: I have prescribed low doses of doxycline (similar med) for adult acne (particularly rosacea) and have had good results. It is often a long term treatment which can lead to antibiotic resistance and GI problems and yeast infections in women. I always recommend taking probiotics when taking antibiotics. Also have regular dental check ups as it can cause teeth staining. ...Read more
Can you suggest acne medicine that is stronger then minocin (minocycline) but not as strong as accutane?
Spironolactone: This is worth a try if your physician says it is okay. ...Read more
Minocin (minocycline) & Acne: Minocin (minocycline) is one of the effective oral antibiotics use in the treatment of moderate to severe acne. Blackheads are best treated by gentle, non abrasive cleansing and the use of lotions or creams that help exfoliate surface skin cells and unclog pores, like retinoids, salicylic or azelaic acids. Chemical peels and facials with extractions can also be helpful to control blackheads. ...Read more
Possible allergy: You might be allergic to the antibiotic, to something else, or your hives might be due to a viral infection. Check in with the prescribing physician before stop the antibiotic. If you stop the antibiotic and the hives resolve within a few days consider yourself allergic to tetracyclines until you are evaluated for this allergy by a physician. ...Read more
My doctor put me on minocin (minocycline) for my acne but I'm nervous of side effects and drug induced lupus. Are these very rare? I've been on this drug years ago.
Good choice: Acne is a serious, chronic disease that is a major personal and professional liability. Minocycline very seldom causes problems and when it does, discontinuing the medicine and replacing it with something else is easy and you'll heal up fine. Nothing worthwhile in life is risk-free. ...Read more
Could antibiotic: Minomycin (in Australia), or minocycline hydrochloride, (prescribed as 3 month course - acne) cause suicidal tendencies/ depression?
Not likely, but: There've been some reported mood change effects - not common and severity is not mentioned. If you have a tendency toward this sort of intense depression, it might be wise to avoid this elective medication in favor of an alternative approach. Only you and your doctor know how crucial acne Tx is for you. One ting that may help is knowing it's not a meaningful depression - just short-term chemistry. ...Read more